MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE, INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 60726742
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to a bayer representative that an alleged air injection occurred on a (b)(6) male patient while utilizing the avanta fluid management system ((b)(4)) to perform a coronary angiography procedure.During the first injection, with the catheter located in the left coronary artery, 5 ml of air was observed on the fluoroscopic images.The patient suffered a transient cardiac arrest but was reported to later recover.
 
Additional Manufacturer Narrative
A system service check of the avanta fluid management system was completed by bayer service and found that the injection system performed to specifications.The multi-patient sterile disposable set (mpat) and the single-patient sterile disposable set (spat) that were in use during the procedure were discarded by the site.However, the site was able to provide the lot number of the mpat syringe only that was in use.A retained sample has been requested and will be examined once received.The customer has been offered additional applications training and has accepted.A site visit is being scheduled.A follow up report will be submitted once the investigation is completed.
 
Additional Manufacturer Narrative
A system service check of the avanta fluid management system was completed by bayer service and found that the injection system performed to specifications.The multi-patient sterile disposable set (mpat) and the single-patient sterile disposable set (spat) that were in use during the procedure were discarded by the site.However, the site was able to provide the lot number of the mpat syringe only that was in use.A retained sample has been received and examined and found to perform to specifications.The customer has been offered additional applications training and has accepted.A site visit is being scheduled.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
susan sherwin
1 bayer drive
indianola, PA 15051
7249408678
MDR Report Key13536776
Report Number2520313-2022-00008
Device Sequence Number12021493
Product Code DXT
UDI-Device Identifier00616258008578
UDI-Public(01)00616258008578
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726742
Device Catalogue NumberAVA 500 PEDL
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTI-PATIENT STERILE DISPOSABLE SET (MPAT).; SINGLE-PATIENT STERILE DISPOSABLE SET (SPAT).
Outcome Attributed to Adverse Event Hospitalization;
Patient Age45 YR
Patient SexMale